MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-016
Medical Device Problem Codes Product Quality Problem (1506); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 16mm amplatzer vascular plug ii was selected for an implant.The qa seal on the product box intact and the product box containing the device did not appear damaged in any way.During the procedure, it was found that there was a hole on the device under inoperative angiography.The physician alleged that the hold on the plug was caused by stent wire.The procedure was stopped.Then the physician changed another unknown amplatzer vascular plug ii and complete the procedure.The patient is stable.
 
Additional Manufacturer Narrative
The reported event of a hole in device was confirmed.A hole is present in the central disc of amplatzer vascular plug ii; the forming hole is a result of the manufacturing process and does not impact the function of the device.The investigation confirmed the device met specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event is consistent with a forming hole which is considered to be a normal and acceptable characteristic of the device.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
The reported event of a hole in device was confirmed.A hole is present in the central disc of amplatzer vascular plug ii; the forming hole is a result of the manufacturing process and does not impact the function of the device.The investigation confirmed the device met specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event is consistent with a forming hole which is considered to be a normal and acceptable characteristic of the device.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6.Medical device problem code - removed 1421 delivered as unsterile product, add 2976 material deformation.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17826237
Report Number2135147-2023-04203
Device Sequence Number20364685
Product Code KRD
UDI-Device Identifier00811806010410
UDI-Public00811806010410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-016
Device Lot Number8824085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/03/2023
12/19/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/26/2023
12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown